Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Spot on nose, getting larger, associated pus. What is this and should I be concerned?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
I have a ~5 mm slightly recessed XXXXXXX colour spot on one side of my nose. It appears to be gradually getting larger. Occasionally there is a little pus associated with it.
Can you advise what this is, whether I can treat it and if I should be concerned.
I am male, 45, and in good health.
Posted Mon, 16 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for posting your query.

A slightly raised XXXXXXX colour spot with ulceration or discharge might be due to folliculitis- an infected hair follicle or melanomatous changes in the mole. If the discharge is recurrent and the lesion is progressively increasing in size then it needs to be treated by a proficient dermatologist.
A picture of the lesion will help me in suggesting you better.

You have a feature to upload the image by yourself at the right side of the query page, please utilize that so that I can answer your queries better after having a look at the lesion.

Meanwhile cleaning the area properly and observing good hygiene will be helpful.

Awaiting your response.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Spot on nose, getting larger, associated pus. What is this and should I be concerned? 1 hour later
Dear Dr Tayal
Attached is a photo Medicalenquiry Bridges.jpg (although not very high resolution) showing the slightly recessed (not raised) spot. The discharge is very minor and occasional e.g. a small amount of dry pus.
Answered by Dr. Rakhi Tayal 14 minutes later
Thanks for writing again.
I have seen the photo attached with the query. It seems to be an infected skin gland or contact dermatitis. You can apply 1% hydrocortisone cream along with neosporin ointment on it and see if it subsides.
It does not seem to be worrisome and can improve with over the counter preparations.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor